Relative Heffter arrays, denoted by Ht(m, n; s, k), have been introduced as a generalization of the classical concept of Heffter array. A Ht(m, n; s, k) is an m × n partially filled array with elements in ℤv, where v = 2nk + t, whose rows contain s filled cells and whose columns contain k filled cells, such that the elements in every row and column sum to zero and, for every x ∈ ℤv not belonging to the subgroup of order t, either x or −x appears in the array. In this paper we show how relative Heffter arrays can be used to construct biembeddings of cyclic cycle decompositions of the complete multipartite graph K(2nk + t)/t × t into an orientable surface. In particular, we construct such biembeddings providing integer globally simple square relative Heffter arrays for t = k = 3, 5, 7, 9 and n ≡ 3 (mod 4) and for k = 3 with t = n, 2n, any odd n.

Costa, S., Pasotti, A., Pellegrini, M. A., Relative Heffter arrays and biembeddings, <<ARS MATHEMATICA CONTEMPORANEA>>, 2020; 18 (2): 241-271. [doi:10.26493/1855-3974.2110.6f2] [http://hdl.handle.net/10807/162777]

Relative Heffter arrays and biembeddings

Pellegrini, Marco Antonio
Ultimo
2020

Abstract

Relative Heffter arrays, denoted by Ht(m, n; s, k), have been introduced as a generalization of the classical concept of Heffter array. A Ht(m, n; s, k) is an m × n partially filled array with elements in ℤv, where v = 2nk + t, whose rows contain s filled cells and whose columns contain k filled cells, such that the elements in every row and column sum to zero and, for every x ∈ ℤv not belonging to the subgroup of order t, either x or −x appears in the array. In this paper we show how relative Heffter arrays can be used to construct biembeddings of cyclic cycle decompositions of the complete multipartite graph K(2nk + t)/t × t into an orientable surface. In particular, we construct such biembeddings providing integer globally simple square relative Heffter arrays for t = k = 3, 5, 7, 9 and n ≡ 3 (mod 4) and for k = 3 with t = n, 2n, any odd n.
2020
Inglese
Costa, S., Pasotti, A., Pellegrini, M. A., Relative Heffter arrays and biembeddings, <<ARS MATHEMATICA CONTEMPORANEA>>, 2020; 18 (2): 241-271. [doi:10.26493/1855-3974.2110.6f2] [http://hdl.handle.net/10807/162777]
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/10807/162777
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 13
  • ???jsp.display-item.citation.isi??? 9
social impact